Please excuse my English reply, I cannot write well in Afrikaans.
Please contact ADHASA on www.adhasa.co.za - they should be able to put you in touch with a support group in your area.
Whether or not it was a mistake to take your older son off the medication, I cannot say. Medications do not work for some people. If you have spoken to the doctor about varying the doses of the different medications and this has not helped, the only other option is to treat the side effects with other medications as you have mentioned.
The difficult decision lies with you (and your older son) on how he feels best about himself and how he is best able to cope at school.
I wish I could provide more concrete advice.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.